Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 108, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2017, 1:12 AM CDT for Lee County, Iowa; Clark County, Scotland County, Missouri; Hancock County, Illinois. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2017, 1:12 AM CDT (06:12 UTC)
- Expired
- Jun 16, 2017, 2:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lee County, IA, Hancock County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 165 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 1:50 AM CDT | TSTM WND DMG | Keokuk, IA | LARGE TREE BRANCH DOWN AND BLOCKING ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2450 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
988
WUUS53 KDVN 160612
SVRDVN
ILC067-IAC111-MOC045-199-160715-
/O.NEW.KDVN.SV.W.0108.170616T0612Z-170616T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
112 AM CDT FRI JUN 16 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Western Hancock County in west central Illinois...
Southwestern Lee County in southeastern Iowa...
Eastern Scotland County in northeastern Missouri...
Clark County in northeastern Missouri...
* Until 215 AM CDT
* At 112 AM CDT, a severe thunderstorm was located near South Gorin,
or 8 miles east of Memphis, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fort Madison, Keokuk, Kahoka, Nauvoo, Hamilton, Warsaw, Montrose,
Wayland, Wyaconda, Alexandria, Rutledge, Luray, South Gorin,
Granger, St. Francisville, New Boston, Croton, Winchester, Revere
and Arbela.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4020 9151 4025 9150 4025 9152 4026 9195
4030 9195 4030 9211 4059 9213 4061 9172
4060 9172 4061 9171 4062 9131 4020 9129
TIME...MOT...LOC 0612Z 264DEG 32KT 4041 9202
HAIL...<.75IN
WIND...60MPH
$$
RP KINNEY5 follow-up statements
056
WWUS53 KDVN 160622
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
122 AM CDT FRI JUN 16 2017
ILC067-IAC111-MOC045-199-160715-
/O.CON.KDVN.SV.W.0108.000000T0000Z-170616T0715Z/
Hancock IL-Lee IA-Scotland MO-Clark MO-
122 AM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR WESTERN HANCOCK...SOUTHWESTERN LEE...EASTERN SCOTLAND AND CLARK
COUNTIES...
At 122 AM CDT, a severe thunderstorm was located over Wyaconda, or 10
miles west of Kahoka, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Madison, Keokuk, Kahoka, Nauvoo, Hamilton, Warsaw, Montrose,
Wayland, Wyaconda, Alexandria, Rutledge, Luray, South Gorin, Granger,
St. Francisville, New Boston, Croton, Winchester, Revere and Arbela.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4020 9151 4025 9150 4025 9152 4026 9195
4030 9195 4030 9211 4059 9213 4061 9172
4060 9172 4061 9171 4062 9131 4020 9129
TIME...MOT...LOC 0622Z 262DEG 30KT 4042 9192
HAIL...0.75IN
WIND...60MPH
$$
RP KINNEY030
WWUS53 KDVN 160631
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
131 AM CDT FRI JUN 16 2017
MOC199-160640-
/O.CAN.KDVN.SV.W.0108.000000T0000Z-170616T0715Z/
Scotland MO-
131 AM CDT FRI JUN 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTLAND COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4021 9151 4025 9150 4026 9195 4060 9194
4061 9176 4061 9173 4060 9172 4061 9171
4062 9131 4020 9129 4020 9151
TIME...MOT...LOC 0630Z 256DEG 39KT 4048 9175
$$
ILC067-IAC111-MOC045-160715-
/O.CON.KDVN.SV.W.0108.000000T0000Z-170616T0715Z/
Hancock IL-Lee IA-Clark MO-
131 AM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR WESTERN HANCOCK...SOUTHWESTERN LEE AND CLARK COUNTIES...
At 130 AM CDT, a severe thunderstorm was located near Kahoka, moving
east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Madison, Keokuk, Kahoka, Nauvoo, Hamilton, Warsaw, Montrose,
Wayland, Wyaconda, Alexandria, Luray, New Boston, Croton, St.
Francisville, Winchester, Revere, Charleston, Keokuk Airport, Gregory
Landing and Tioga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4021 9151 4025 9150 4026 9195 4060 9194
4061 9176 4061 9173 4060 9172 4061 9171
4062 9131 4020 9129 4020 9151
TIME...MOT...LOC 0630Z 256DEG 39KT 4048 9175
HAIL...0.75IN
WIND...60MPH
$$
RP KINNEY177
WWUS53 KDVN 160645
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
145 AM CDT FRI JUN 16 2017
ILC067-IAC111-MOC045-160715-
/O.CON.KDVN.SV.W.0108.000000T0000Z-170616T0715Z/
Hancock IL-Lee IA-Clark MO-
145 AM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR WESTERN HANCOCK...SOUTHWESTERN LEE AND EASTERN CLARK COUNTIES...
At 145 AM CDT, a severe thunderstorm was located 7 miles west of West
Point, or 10 miles south of Keokuk, moving east at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Madison, Keokuk, Nauvoo, Hamilton, Warsaw, Montrose, Wayland,
Alexandria, New Boston, Croton, St. Francisville, Winchester, Revere,
Charleston, Keokuk Airport, Gregory Landing, Tioga, Nauvoo State
Park, Peaksville and Bluff Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4021 9151 4025 9150 4026 9159 4060 9174
4060 9172 4061 9162 4062 9131 4020 9129
4020 9151
TIME...MOT...LOC 0645Z 272DEG 54KT 4026 9133
HAIL...0.75IN
WIND...60MPH
$$
RP KINNEY057
WWUS53 KDVN 160657
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
157 AM CDT FRI JUN 16 2017
MOC045-160706-
/O.CAN.KDVN.SV.W.0108.000000T0000Z-170616T0715Z/
Clark MO-
157 AM CDT FRI JUN 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLARK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4034 9146 4038 9142 4038 9144 4037 9146
4038 9146 4038 9148 4061 9157 4062 9131
4020 9129 4020 9141
TIME...MOT...LOC 0656Z 242DEG 22KT 4056 9136
$$
ILC067-IAC111-160715-
/O.CON.KDVN.SV.W.0108.000000T0000Z-170616T0715Z/
Hancock IL-Lee IA-
157 AM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR WESTERN HANCOCK AND SOUTH CENTRAL LEE COUNTIES...
At 156 AM CDT, a severe thunderstorm was located over Nauvoo, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Madison, Keokuk, Nauvoo, Hamilton, Warsaw, Montrose, New Boston,
Charleston, Keokuk Airport, Tioga, Sutter, Nauvoo State Park,
Summitville, Mooar, Bluff Park, Chatfield Park, Galland, Sandusky and
Camp Eastman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4034 9146 4038 9142 4038 9144 4037 9146
4038 9146 4038 9148 4061 9157 4062 9131
4020 9129 4020 9141
TIME...MOT...LOC 0656Z 242DEG 22KT 4056 9136
HAIL...0.75IN
WIND...60MPH
$$
RP KINNEY960
WWUS53 KDVN 160709
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
209 AM CDT FRI JUN 16 2017
IAC111-ILC067-160719-
/O.EXP.KDVN.SV.W.0108.000000T0000Z-170616T0715Z/
Hancock IL-Lee IA-
209 AM CDT FRI JUN 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HANCOCK AND SOUTH
CENTRAL LEE COUNTIES WILL EXPIRE AT 215 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4034 9146 4038 9142 4038 9144 4037 9146
4038 9146 4038 9148 4061 9157 4062 9131
4020 9129 4020 9141
TIME...MOT...LOC 0709Z 264DEG 32KT 4057 9122
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:47 AM CDT, 25 minutes earlier.
Area forecast discussion, Jun 16, 12:47 AM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1247 AM CDT Fri Jun 16 2017 ...AVIATION UPDATE... .SYNOPSIS... Issued at 330 PM CDT Thu Jun 15 2017 18Z surface data has in inferred weak low in northeast Nebraska. A front ran from the low into northeast Iowa and into far western upper Michigan. Dew points were in the 50s along and behind the frontal zone with 60s ahead of the front. && .SHORT TERM...(This Evening through Friday) ISSUED AT 330 PM CDT Thu Jun 15 2017 Overall confidence that storms will be seen tonight and Friday is moderate. Timing of storms is low. The first question is when does convection initiate along the front. Satellite trends show little in the way of development of clouds. Thus it appears that dry and very warm conditions should be seen across the area until nearly sunset. Around sunset or shortly after, convection should initiate along the frontal boundary as it moves into the area. Showers and thunderstorms will eventually organized into a band that slowly moves southeast across the area overnight. Based on the current expected timing, the northwest third of the area should see dry conditions just prior to sunrise Friday. However, if convection does not develop until after sunset along the front, then the current expected timing would be too fast by 3 to 6 hours. Going on the idea that storms will organize into a band, there is a low risk of some isolated nocturnal severe storms. If severe storms occur, there would be a wind and hail risk. On Friday, the overnight convection will clear the southeast half of the area during the morning. Boundaries left over from this convection will provide the focus for new convection to develop during the late morning and afternoon. Day time heating and return moisture from the Plains will allow new convection to develop over roughly the northwest half of the area during the afternoon that will gradually increase in areal coverage toward evening. The convection that develops Friday afternoon will be interesting. The placement of overall boundaries and moisture pooling will be the key to where the storms develop, how strong storms get, and where they track. Going on the assumption that the models are not too moist in the lower levels, the potential is there for storms to organize into a severe storm complex. If such a severe storm complex develops, areas generally south of I-80 would be most at risk to see severe storms. Wind would be the primary threat and hail a secondary threat in only the strongest storms. .LONG TERM...(Friday Night through next Thursday) ISSUED AT 330 PM CDT Thu Jun 15 2017 Friday night...Assessing several MCS generation parameters off various models, it seems many are coming together over and just east of the IA portion of the MO RVR Valley Fri evening. Am embedded short wave trof in broad cyclonic westerlies aloft, interacting with increasing THETA-E rich low to mid level southerly flow should help ignite convection in these areas by Fri evening. The models do vary a bit on how far north or south the prime LLJ convergent axis will lay out, but a general ensemble suggests areas northeast of the Omaha area could be prime. Then currently projected propagation vectors and 19-23C H85 MB thermal MCS track suggest an evolving MCS to move into the western and southwestern CWA by 10 PM. But timing of initial impact into the western CWA also variable between the solutions...with some not propagating a convective system into the local area until mainly after midnight, and a few target more the central into northern CWA. But for now will go with the west central IA initiation point, with the system then propagating east-southeast and the more significant portion of it impacting mainly the southwestern 2/3's to half of the DVN CWA from late evening and into the overnight hours. Kinematic and thermodynamic vertical profiles suggest that a portion of the MCS could arrive in bowing segments, making for a damaging wind threat where these occur. Also, model fcst of precipital water feed of 1.5 to near 2 inches suggest torrential downpours being squeezed out of the more organized storm structures, with rainfall intensity rates per hour matching the PWAT values. Thus some localized flash flooding could occur, especially in areas that get hit more than once, such as by secondary redevelopment training up over the initial system's cool pool as long as a south to southwest LLJ maintains into the late night. Taking into account rain cooled outflow, some fcst overnight lows into early Sat morning may still not be quite cool enough. Saturday...Much will depend on decay timing of any lingering Sat morning convective debris left over out of the Fri night storm activity for instability to build back up by mid afternoon. This to the lee/southeastern flank of a strongly digging short wave trof acrs the northeastern plains. Fcst soundings suggest strong low to mid level wind fields for this time of year, such as a west- southwest H5 jet of 70+ KTS acrs IA rounding the bend of the upper trof. If ambient temps can warm/recover back into the upper 80s to lower 90s, and sfc DPTS pool up into the upper 60s to lower 70s ahead of an incoming cool front, strong forcing/dynamics may have CAPEs of 2-4K J/KG to work with Sat afternoon for a potentially significant severe weather event in or near the local area of concern. Right now, favored convective initiation grounds appear to lay out from north central IA into central IA by mid Sat afternoon, with the evolving system or multi systems/bows propagating through the DVN CWA during the prime convective time of 3 PM through 8 or 9 PM Sat evening. A few convective allowing models are even sooner than that window by an hour or two. Strong kinematics with those potentail CAPEs, but with south to southwesterly vertical wind profiles, suggest widespread damaging winds the primary threat, but can't rule out a few mesovortices along a mature bowing squall line. If adequate de-stabilization looks like it will occur, could see a risk upgrade to enhanced or moderate over the next 1-2 days. The same processes making the potentail SBCAPEs, could drive Sat afternoon heat indices into the 95 to near 100 degree range acrs much of the CWA before the storms hit. Sunday and Monday...Post frontal, breezy and cooler days as upper troffing takes hold of the GRT LKS, allowing northwest flow to spill down acrs the upper Midwest. Highs in the 70s to lower 80s these days(more areas held in the 70s), with a chance for an isolated to sctrd afternoon instability shower or storm especially on Monday. Middle of next week...A clipper-like system possible on Tue in lingering northwest flow for more shower/some storm chances, then longer range indications suggest flattening flow mid to late week with the heat building back up the plains and MO RVR Valley, wanting to creep back up this way. Some signs of this return flow inducing a storm track in or near the area by Wed night or next Thu. ..12.. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) ISSUED AT 1244 AM CDT Fri Jun 16 2017 Scattered thunderstorms with heavy rain and gusty winds will continue to be a threat into the overnight hours. By 08 to 10z, the activity is expected to push south of the region, but there will be a lingering threat at any time through Saturday night of an isolated storm. In the mean time, the general lull in activity should last through Friday evening, when another loosely organized line of strong storms pushes through eastern Iowa. These could be heavy rain and strong wind producing storms. Outside of storms, expect generally VFR condition in light south to southeast winds. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...12 AVIATION...ERVIN
Hazardous weather outlook, Jun 15, 3:41 PM CDT, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 341 PM CDT Thu Jun 15 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-162045- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 341 PM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Thunderstorms are possible across the outlook area tonight. There is a low risk of severe storms, mainly along and west of the Mississippi. The main severe weather threats are damaging winds and large hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY There are periodic chances for thunderstorms Friday through Saturday night. There is a slight risk for severe thunderstorms on Friday along and west of a line from Manchester, Iowa to Walcott, Iowa to Macomb, Illinois. The remainder of the outlook area has a marginal risk. There is a low chance for storms Friday afternoon. A better chance exists during the evening or overnight. Damaging winds and large hail are possible with the strongest storms. Thunderstorm coverage will likely remain scattered. There is a slight risk for severe thunderstorms on Saturday across the entire area. Damaging winds and large hail are the primary threats. The most likely timing of storms is late afternoon into Saturday night. However, confidence on exact timing and coverage of storms is low since this is several days away. Please stay tuned to forecast updates through this week. On Saturday afternoon, forecast peak heat indices may reach the mid to upper 90s along and south of highway 34, west of Galesburg, Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight over portions of eastern Iowa and far northeast Missouri.
In the hours before
Local storm report, Jun 16, 12:10 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1210 AM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HAIL 1 E BELLE PLAINE 41.90N 92.25W
06/15/2017 M1.00 INCH BENTON IA TRAINED SPOTTER
&&
RP KINNEYLocal storm report, Jun 16, 12:18 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1218 AM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG ATKINSON 41.42N 90.01W
06/15/2017 HENRY IL EMERGENCY MNGR
LARGE TREES REPORTED DOWN
1051 PM TSTM WND DMG ANNAWAN 41.40N 89.91W
06/15/2017 HENRY IL EMERGENCY MNGR
LARGE TREES REPORTED DOWN
&&
ERVINLocal storm report, Jun 16, 12:23 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1223 AM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM HAIL 1 WSW CENTER POINT 42.18N 91.80W
06/15/2017 M1.25 INCH LINN IA TRAINED SPOTTER
I-380 NEAR MILE MARKER 32
&&
DCLocal storm report, Jun 16, 12:25 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1225 AM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL 1 WSW CENTER POINT 42.18N 91.80W
06/15/2017 M1.25 INCH LINN IA TRAINED SPOTTER
I-380 NEAR MILE MARKER 32
&&
DCSpecial weather statement, Jun 16, 12:42 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1242 AM CDT FRI JUN 16 2017
MOC045-199-160645-
Scotland-Clark-
1242 AM CDT FRI JUN 16 2017
...STRONG THUNDERSTORMS WILL AFFECT SCOTLAND AND CLARK COUNTIES
UNTIL 145 AM CDT...
At 1241 AM CDT, strong thunderstormS were located near Downing, or 8
miles west of Memphis, moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Kahoka, Memphis, Wayland, Wyaconda, Rutledge, Luray, South Gorin,
Granger, Greensburg, Crawford, Winchester, Revere, Arbela, Hitt,
Clark County Fairgrounds, Chambersburg, Ashton, Heath Memorial
Conservation Area, Prospect Grove and Peaksville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4059 9235 4061 9173 4058 9169 4055 9168
4054 9162 4051 9162 4049 9159 4025 9156
4026 9195 4030 9195 4030 9235
TIME...MOT...LOC 0541Z 270DEG 30KT 4044 9232
RP KINNEYSpecial weather statement, Jun 16, 12:52 AM CDT, 20 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 1252 AM CDT Fri Jun 16 2017 IAZ040>042-053-054-066-ILZ001-002-007-160800- Buchanan-Delaware-Dubuque-Jones-Jackson-Clinton-Jo Daviess- Stephenson-Carroll- Including the cities of Independence, Manchester, Dubuque, Anamosa, Maquoketa, Clinton, Galena, Freeport, and Mount Carroll 1252 AM CDT Fri Jun 16 2017 ...Thunderstorms With Very Heavy Rain Continue Overnight... Thunderstorms are continuing to redevelop and move repeatedly over the same areas early this morning, impacting locations from Independence and Dubuque, through Anamosa, Maquoketa, and Mount Carroll. Isolated rainfall amounts of 2 to 3 inches have fallen so far, and some areas could pick up and additional 1 to 2 inches. Expect ponding water on streets, roads, and underpasses. Motorists should expect reduced visibility in heavy rain. Do not drive through water covered roadways. RP Kinney
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:17 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 58 min |
| Jun 15, 7:51 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 54 min |
| Jun 15, 8:11 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones | 49 min |
| Jun 15, 8:16 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 44 min |
| Jun 15, 8:28 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 62 min |
| Jun 15, 8:45 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Linn | 45 min |
| Jun 15, 8:58 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 47 min |
| Jun 15, 9:03 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Johnson, Jones, Linn | 57 min |
| Jun 15, 9:44 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Muscatine, Scott | 46 min |
| Jun 15, 10:51 PM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Washington | 39 min |
| Jun 15, 11:01 PM CDT | Severe Thunderstorm Warning | DVN | Jackson, Jones | 26 min |
| Jun 15, 11:52 PM CDT | Special Weather Statement | DVN | Benton | 38 min |
| Jun 15, 11:55 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Linn | 27 min |
| Jun 16, 2:11 AM CDT | Special Weather Statement | DVN | Des Moines | 64 min |
| Jun 16, 12:42 AM CDT | Special Weather Statement | DVN | Clark, Scotland | 63 min |
| Jun 15, 10:16 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer | 59 min |
| Jun 15, 10:49 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 56 min |
| Jun 15, 11:19 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 41 min |
| Jun 16, 3:09 AM CDT | Special Weather Statement | DVN | Bureau, Henry, Putnam, Whiteside | 96 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.